MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date aware was originally reported to an (b)(6) who did not forward the complaint.A (b)(6) heard of the occurrence 3 months after the event on (b)(6) 2016.(b)(4).The event is currently under investigation.
 
Event or Problem Description
The pleural drain was opened for a procedure and the drain was inserted into the patient.On removal of the wire, resistance was felt in two sections.The wire was removed and noted to be missing the green coating in two 1cm sections, which could have been the cause of the resistance.No part of the device remained inside the patient.According to the initial reporter, the patient did not require any additional procedures nor require any additional procedures.
 
Additional Manufacturer Narrative
(b)(4).(additional information provided/updated): it should be noted that this event was reported to a former cook employee on (b)(6) 2016; however, the person did not forward the report.The replacement rep became aware of this event 3 months after the event and reported in on (b)(6) 2016.Investigation/evaluation: during the course of the investigation, a visual inspection, along with a review of the complaint history, quality control, instructions for use (ifu), manufacturing instructions, verification, documentation, and a trends of the product was conducted.One used wire guide was returned for investigation.The wire guide measured 41 cm in length.Both the distal and proximal ends were intact.Two areas of the wire were not coated.The first was.7 cm long and was located 1.0 cm from the proximal end, and has a 5 degree kink.The second was.6 cm long and was located 28.7 cm from the proximal end.The coated wire had an od of.028 inches.The two uncoated sections both had an od of.027 inches.The curve tip at the distal end was correct.The sections that were not coated were due to the design of the product and are part of the manufacturing process of the wire guide.Since this device was inspected 100% for bends, kinks, adequate joint strength, correct outside dimension and other surface imperfections prior to transport.It was plausible to suggest that the wire guide met with resistance beyond its intended design during a procedurally related event.We will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5678129
Report Number1820334-2016-00328
Device Sequence Number18885160
Product Code GBX
UDI-Device Identifier00827002557130
UDI-Public(01)00827002557130(17)180903(10)NS6178102
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PPD-500-WCE-IMH
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/19/2016
Device Age4 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2016
Supplement Report FDA Received Date08/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1